August 19th, 2005

aibo, sleepy, cute

I aten't dead

Back now. Apparently my blood test was completely normal, no raised white blood cell count at all. So there isn't an infection, just inflammation. Which is probably why it isn't quite so bad this time.

The nurse and doctor I saw in A&E had seen me before and recognised me (or possibly Richard, I dunno). After much waiting around I have been given some Tramadol, but only a few days' supply. The big problem I'm having is that because I'm allergic to aspirin, the entire class of NSAID anti-inflammatories is out for me. Aspirin and salicylate topical cream make me wheeze, ibuprofen makes my throat close up, and even the vapour from salol, a salicylate used in schools to model the formation of crystals in igneous rock, made me very sick. (I didn't even touch any of it, just breathed some of the vapour in; and was up the entire night, unable to sleep as I couldn't breathe if I lay down. If I'd realised it was a salicylate, I wouldn't have done the class). Normally they'd prescribe Voltarol, but they can't because of the allergy.

The A&E doctor said I need to see my GP forthwith and hassle them to try to push me up the waiting list, because otherwise every couple of weeks I'm going to be back in A&E in agony until it's sorted out. It transpires that within the NHS, the quicker you move up the waiting list is entirely dependent on how much noise you make about it (ailbhe, take note). I also need to ask the GP to:
1) Hassle the hospital about the latex allergy test I had done in Jan 2004 - or get it redone a.s.a.bloody.p, because I need to know for sure before people decide to poke latex inside me.
2) Do a blood cholesterol test (I'm worried about it, because gallstones are cholesterol + bile + calcium salts, and I have had an exceptionally low cholesterol diet for years now. Plus I eat lots of soya which is supposed to reduce blood cholesterol).
3) Find out for sure whether it's safe for me to take my usual calcium supplement, because not having it has been affecting my moods.

Collapse )